i have GD and was started on insulin yesterday. i took my 12 units today at 9 right before breakfast. i checked it 2 hrs later and it was 121 im supposed to be 120 or less so that was pretty good. i ate my snack at 11. at 1 i was feeling really sick so i took my sugar and it was 54 i was shaking. i took a glucose tablet and called the dr. they told me to eat my lunch but then to take more insulin right after i ate. i am so terrified that im gonna drop low like that again. im taking my sugar like every 15 minutes cuz im so scared. i just want them to put me in the hospital til the baby is born so they can watch me. that way if something like this happens again they will know what to do. do you think this is something thats gonna keep happening? im so scared im gonna get to low and something is going to happen. i have to take insulin again at 5 when i eat dinner and now im scared to go to sleep tonight cuz im worried im gonna drop real low while im sleeping and not wake up or wake up and be to weak to do anything.
Nowdays diabetes can be cure.since 2007year my father unfortunately he have a desease called Diabetes he spend almost 16k++ ringgit malaysia to get the medicine for diabetes but hopeless.He take almost hundred of type medicine but doesnt work on his foot who bleeding after 2007year is going to 2008 year march 13 the general hospital doctor call my father to cut off his leg he is very sad while he get a bad news.Nothing is imposible to a willing heart that my father buy a product called barley green from wellness concept
which is my friend order for me and my father diabetes level was decrease the doctor shock when check my father body He say"hey Mr.Tan You did not have diabetes anymore ,You are now normal "my father heard the doctor said that he had been cure from disbetes he is flying with colour .Barley green is really a good helper .
Thank for Sharing:
if who else get the same problem as my father do
i suggested that you fast use Barley Green
What type of insulin are you on? If you're on NPH, it probably peaked right after lunch, and if you went that low, then your dose was a bit too high and, as TF pointed out, it takes a while to tweak the dosages so that they're right for you. That could also happen on Regular, which has a faster-acting mechanism than NPH, but is still slower-acting than Novolog or Humalog.
I know those lows feel absolutely awful, but a low of 54 is, in the general scheme of things, not all that low. Yes, you must treat it, but you were aware of feeling lousy, you tested, found out you were too low, and acted accordingly. I've had blood sugar levels in the low 30's and still been able to recognize and treat them...NOT that I'm suggesting you wait until it goes that low, for sure. But you have good hypoglycemic awareness...the shaking, sweating, lousy feeling tells you that you need to test and treat, if low...and that's a good thing!
The other thing you could do to smooth things out would be to learn how to count carbs, work with your doc to figure out your insulin to carb ratio, and then bolus according to how many carbs you're going to be eating. It takes a bit of learning, but it's not that difficult and you'd probably be able to pick it up in a couple of weeks. Of course you'll still need some tweaking at first to get the insulin-to-carb ratio right.
The important thing is to remember that (unfortunately ) millions of people have learned how to do this, and we've all survived those lows. Try not to let this nuisance with GD destroy the enjoyment of your pregnancy.
I also have GD. I took a diabete class at my local hospital, and worked with the diabete educator and dietitian to setup my meal plan. My number is kinda under control now except the fasting, my doc wants me to take 4 unit HUMULIN N before bedtime to control my fasting. The class is very useful, they teach you how to count the carb, not just the sugar, setup the meal plan for you and will adjust the meal plan based on your number. If you haven't take the class, you should.
Also, if you can, try to walk 10-20 min after each meal. It will help to bring you number down.
As for the dosage, you need to talk to your doc, it might need to be adjused.